Complutense University Library

LFC bumps on separable Banach spaces


Jiménez Sevilla, María del Mar and Sánchez González, Luis (2010) LFC bumps on separable Banach spaces. Journal of Mathematical Analysis and Applications, 365, N (1). pp. 315-319. ISSN 0022-247X


Official URL:


In this note we construct a C∞-smooth, LFC (Locally depending on Finitely many Coordinates) bump function, in every separable Banach space admitting a continuous, LFC bump function.

Item Type:Article
Uncontrolled Keywords:Smooth bump functions; Locally depending on finitely many coordinates; Polyhedral banach spaces
Subjects:Sciences > Mathematics > Functional analysis and Operator theory
ID Code:13816

[1] R. Bonic and J. Frampton, Smooth functions on Banach manifolds, J. Math. Mech. 15 (1966), 877-898.

[2] M. Fabian, P. Habala, P. Hájek, V.M. Santalucía, J. Pelant and V. Zizler, Functional Analysis and Infinite-Dimensional Geometry, CMS Books in Math. vol. 8, Springer-Verlag, New York, (2001).

[3] M. Fabian and V. Zizler, A note on bump functions that locally depend on finitely many coordinates, Bull. Austral. Math. Soc 56 (3) (1997), 447-451.

[4] V. P. Fonf, Polyhedral Banach spaces, Math. Notes Acad. Sci. USSR 30 (1981), 809-813.

[5] V. P. Fonf, Three characterizations of polyhedral Banach spaces, Ukrainian Math. J. 42 (9) (1990), 1145-1148.

[6] P. Hájek, Smooth norms that depend locally on finitely many coordinates, Proc. Amer. Math. Soc. 123 (12) (1995), 3817-3821.

[7] P. Hájek and V. Zizler, Functions locally dependent on finitely many coordinates, R. Acad. Cien. Serie A. Mat. 100 (1-2) (2006), 147-154.

[8] P. Hájek and M. Johanis, Smoothing of bump functions, J. Math. Anal. Appl. 338 (2008), 1131-1139.

[9] P. Hájek and M. Johanis, Polyhedrality in Orlicz Spaces, Israel J. Math. 168 (2008), 167-188.

[10] R. G. Haydon, Smooth functions and partitions of unity on certains Banach spaces, Quart. J. Math. Oxford. Ser. 47 (188) (1996), 455-468.

[11] M. Johanis, Locally at Banach spaces, Czechoslovak Math. J. 59 (134) (2009), no. 1, 273{284.

[12] W. B. Johnson and J. Lindenstrauss, Handbook of the Geometry of Banach Spaces, vol. 1, Elsevier, 2001.

[13] V. L. Klee, Polyhedral sections of convex bodies, Acta. Math. 103 (1969), 243-267.

[14] D. H. Leung, Some isomorphically polyhedral Orlicz sequence spaces, Israel J. Math. 87 (1994), 117-128.

[15] J. Pechanec, J. H. M. Whitfield and V. Zizler, Norms locally dependent on finitely many coordinates, An. Acad. Brasil. Ciênc. 53 (3) (1981), 415-417.

[16] H. Torunczyk, Smooth partitions of unity on some nonseparable Banach spaces, Studia Math. 46 (1973), 43-51.

Deposited On:10 Nov 2011 12:32
Last Modified:06 Feb 2014 09:54

Repository Staff Only: item control page